0
Get Alert
Please Wait... Processing your request... Please Wait.
You must sign in to sign-up for alerts.

Please confirm that your email address is correct, so you can successfully receive this alert.

Letters   |    
Enhanced Bleeding Risk in an Elderly Dementia Patient Treated With Warfarin and Quetiapine
Tien-Yu Chen, M.D.; Ching-En Lin, M.D.; Li-Fen Chen, M.D.; Nian-Sheng Tzeng, M.D.
The Journal of Neuropsychiatry and Clinical Neurosciences 2013;25:E25-E25. doi:10.1176/appi.neuropsych.12090232
View Author and Article Information

Dept. of Psychiatry, Tri-Service General Hospital, School of Medicine, National Defense Medical Center, Taipei, Taiwan, ROC (T-YC, L-FC, N-ST)
Dept. of Psychiatry, Taipei Tzuchi Hospital, The Buddhist Medical Foundation, Taipei, Taiwan; School of Medicine, Tzu Chi University, Hualien, Taiwan (C-EL)

Correspondence: Nian-Sheng Tzeng, M.D.; e-mail: pierrens@yahoo.com.tw

Copyright © 2013 by the American Psychiatric Association

Extract

To the Editor: Quetiapine, a well-known atypical antipsychotic, is approved for the treatment of schizophrenia and bipolar disorder. It is sometimes used off-label for dementia with severe psychotic symptoms. Warfarin, a highly effective oral anticoagulant, inhibits the extrinsic coagulant pathway and is used for the prevention of thromboembolic events. We present the case of an elderly man with dementia who had an enhanced bleeding tendency after warfarin was added to a therapeutic regimen of quetiapine.

Figures in this Article

First Page Preview

View Large
/>
First page PDF preview
Your Session has timed out. Please sign back in to continue.
Sign In Your Session has timed out. Please sign back in to continue.
Sign In to Access Full Content
 
Username
Password
Sign in via Athens (What is this?)
Athens is a service for single sign-on which enables access to all of an institution's subscriptions on- or off-site.
Not a subscriber?

Subscribe Now/Learn More

PsychiatryOnline subscription options offer access to the DSM-5 library, books, journals, CME, and patient resources. This all-in-one virtual library provides psychiatrists and mental health professionals with key resources for diagnosis, treatment, research, and professional development.

Need more help? PsychiatryOnline Customer Service may be reached by emailing PsychiatryOnline@psych.org or by calling 800-368-5777 (in the U.S.) or 703-907-7322 (outside the U.S.).

+

References

Rogers  T;  de Leon  J;  Atcher  D:  Possible interaction between warfarin and quetiapine.  J Clin Psychopharmacol 1999; 19:382–383
[CrossRef] | [PubMed]
 
Yang  FW;  Liang  CS:  Multiple intracerebral hemorrhages in an elderly patient after adding quetiapine to a stable warfarin regimen.  Gen Hosp Psychiatry 2011; 33:302 e1-2
[CrossRef] | [PubMed]
 
DeVane  CL;  Nemeroff  CB:  Clinical pharmacokinetics of quetiapine: an atypical antipsychotic.  Clin Pharmacokinet 2001; 40:509–522
[CrossRef] | [PubMed]
 
Holbrook  AM;  Pereira  JA;  Labiris  R  et al:  Systematic overview of warfarin and its drug and food interactions.  Arch Intern Med 2005; 165:1095–1106
[CrossRef] | [PubMed]
 
Sayal  KS;  Duncan-McConnell  DA;  McConnell  HW  et al:  Psychotropic interactions with warfarin.  Acta Psychiatr Scand 2000; 102:250–255
[CrossRef] | [PubMed]
 
References Container
+
+

CME Activity

There is currently no quiz available for this resource. Please click here to go to the CME page to find another.
Submit a Comments
Please read the other comments before you post yours. Contributors must reveal any conflict of interest.
Comments are moderated and will appear on the site at the discertion of APA editorial staff.

* = Required Field
(if multiple authors, separate names by comma)
Example: John Doe



Related Content
Books
The American Psychiatric Publishing Textbook of Geriatric Psychiatry, 4th Edition > Chapter 17.  >
The American Psychiatric Publishing Textbook of Psychopharmacology, 4th Edition > Chapter 65.  >
The American Psychiatric Publishing Textbook of Geriatric Psychiatry, 4th Edition > Chapter 16.  >
The American Psychiatric Publishing Textbook of Psychopharmacology, 4th Edition > Chapter 65.  >
The American Psychiatric Publishing Textbook of Psychiatry, 5th Edition > Chapter 26.  >
Topic Collections
Psychiatric News
APA Guidelines
PubMed Articles
Olanzapine-induced vasculitis. Am J Geriatr Pharmacother 2005;3(1):21-4.